# SDR CA040617007

- Difficulty date: June 10, 2004
- Submitted: December 3, 2004
- Operation: General aviation
- Make and model: Dhav DHC7103
- Engine: Pwa PT6A50
- Propeller: Hamstd 24PF305
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Fuel Control
- Part number: 324475319
- Condition: Failed
- Location: Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: E, A

## Discrepancy

SHORTLY AFTER TAKEOFF, ON CLIMBING THROUGH 6,000 FT, PILOT NOTICED OVER TORQUE LIGHT ON FOR ENGINE NR 4.  A QUICK GLANCE AT OTHER ENGINE GAUGES TO CONFIRM ENGINE OVERSPEED, AND PULLED BACK THE POWER LEVER FOR NR 4 ENGINE TO SEE IF THERE WAS ANY RESPONSE.  PILOT THEN PULLED TEE HANDLE TO SHUT NR 4 ENGINE DOWN.  REST OF FLT AND LANDING UNEVENTFUL.  UPON INSPECTION OF ENGINE AND SUBSEQUENT REMOVAL OF FUEL CONTROL UNIT, DRIVE SHAFT BETWEEN THE FCU AND HP FUEL PUMP, FOUND TO BE SHEARED OFF AND SO CAUSING ENGINE TO OVERSPEED.  DRIVE SHAFT SHEARED OFF WHERE DRIVE SPRING RETAINING CLIP GROOVE WAS ON DRIVE SHAFT.  ENGINE AND ITS COMPONENTS WERE REPLACED WITH SERVICEABLE UNITS, AND GROUND RUNS CARRIED OUT SERVICEABLE.
